Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Alessandro Arlotto, Associate Professor of Business Administration

Alessandro Arlotto

Alessandro Arlotto is an Associate Professor of Business Administration, Mathematics, and Statistical Science at Duke University. Alessandro holds a primary appointment in the Decision Sciences area of Duke University’s Fuqua School of Business and secondary appointments in the departments of Mathematics and Statistical Science. Alessandro received his Ph.D. in 2012 from the University of Pennsylvania and joined Duke University in the same year.

Alessandro’s research interests are in probability, optimization and their applications to business and economics. His research has appeared in several journals including the Annals of Applied Probability, Management Science, Mathematics of Operations Research, Operations Research, and Stochastic Processes and their Applications. Alessandro is a recipient of the Faculty Early Career Development (CAREER) award from the National Science Foundation.

At Duke, Alessandro teaches the core course Probability and Statistics in the Daytime and Executive MBA programs as well as the Quantitative Business Analysis course for the Master in Management Studies. Alessandro also teaches the graduate course Stochastic Models.

Contact Info:
Office Location:  100 Fuqua Drive, Box 90120, Durham, NC 27708
Email Address: send me a message
Web Page:


Ph.D.University of Pennsylvania2012
M.A.University of Pennsylvania2009
M.S.University of Turin (Italy)2007
B.S.University of Turin (Italy)2004
Recent Publications   (More Publications)

  1. Arlotto, A; Xie, X, Logarithmic regret in the dynamic and stochastic knapsack problem with equal rewards, Stochastic Systems, vol. 10 no. 2 (June, 2020), pp. 170-191 [doi]  [abs]
  2. Arlotto, A; Frazelle, AE; Wei, Y, Strategic open routing in service networks, Management Science (2018), INFORMS
  3. Arlotto, A; Gurvich, I, Uniformly bounded regret in the multi-secretary problem (October, 2017)  [abs]
  4. Arlotto, A; Steele, JM, A central limit theorem for temporally nonhomogenous Markov chains with applications to dynamic programming, Mathematics of Operations Research, vol. 41 no. 4 (November, 2016), pp. 1448-1468, Institute for Operations Research and the Management Sciences (INFORMS) [doi]  [abs]
  5. Arlotto, A; Mossel, E; Steele, JM, Quickest online selection of an increasing subsequence of specified size, Random Structures & Algorithms, vol. 49 no. 2 (September, 2016), pp. 235-252, WILEY [doi]  [abs]
Recent Grant Support

  • CAREER: The effects of centralized and decentralized sequential decisions on system performance, National Science Foundation, 1553274, 2016/05-2021/04. 
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320